Stop. Take a deep breath. Yes, it can be scary. I won't deny that. Freaking out won't help....
If you do have hairloss from Asacol, the hair usually grows back after your body adapts to the med. You can take Biotin (a B vitamin) to help with hair regrowth.
Unfortunately, you may notice more aches and pains. Those are sometimes a side effect of UC, sometimes a side effect of the med, sometimes a side effect of how you slept, or something else you did. Write it down, see how things go the next few days. If it becomes a constant thing, talk to your doctor.
I would suggest keeping a journal with symptoms, foods, etc to take with you to drs appts. Make sure to write down all of your questions! It's hard to remember them all - especially when you're new to UC and have so many.
I would also suggest reading "The First Year: Crohn's Disease and Ulcerative Colitis: An Essential Guide for the Newly Diagnosed" by Jill Sklar. A great over view by a person who has Crohn's.
Hang it there! We're here for you :)
Pan-colitis and GERD diagnosed May 2003
Asacol 12 per day, Azathioprine 75mg, Aciphex, Effexor XR, Forvia and a Probiotic
Osteopenia (hip and spine) from prednisone use. Started Azathioprine because I was steroid dependent.
Co-Mod for the UC forum